Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 362, NWS Pueblo, CO

August 23, 2025Chaffee County, Fremont County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 23, 2025, 7:28 PM MDT for Chaffee County, Fremont County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2025, 7:28 PM MDT (01:28 UTC)
Expired
Aug 23, 2025, 8:00 PM MDT
In force
32 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chaffee County, CO, Fremont County, CO

The radar

The Pueblo radar (KPUX), 156 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 1.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2025-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2025-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
140 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
3353 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

224 
WUUS55 KPUB 240128
SVRPUB
COC015-043-240200-
/O.NEW.KPUB.SV.W.0362.250824T0128Z-250824T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
728 PM MDT Sat Aug 23 2025

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  East central Chaffee County in central Colorado...
  Northwestern Fremont County in central Colorado...

* Until 800 PM MDT.

* At 728 PM MDT, a severe thunderstorm was located 8 miles south of
  Trout Creek Pass, or 55 miles east of Gunnison, moving south at 20
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Nathrop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3887 10593 3885 10594 3881 10591 3877 10593
      3877 10594 3872 10595 3870 10597 3869 10580
      3861 10578 3867 10613 3889 10604
TIME...MOT...LOC 0128Z 002DEG 17KT 3879 10594 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

kam
2 follow-up statements
488 
WWUS55 KPUB 240139
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
739 PM MDT Sat Aug 23 2025

COC015-043-240200-
/O.CON.KPUB.SV.W.0362.000000T0000Z-250824T0200Z/
Chaffee CO-Fremont CO-
739 PM MDT Sat Aug 23 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR EAST CENTRAL CHAFFEE AND NORTHWESTERN FREMONT COUNTIES...

At 739 PM MDT, a severe thunderstorm was located near Nathrop, or 53
miles east of Gunnison, moving south at 15 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Nathrop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3883 10594 3882 10592 3881 10591 3877 10593
      3877 10594 3872 10595 3870 10597 3869 10580
      3861 10578 3867 10613 3885 10605
TIME...MOT...LOC 0139Z 010DEG 15KT 3878 10598 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

kam
796 
WWUS55 KPUB 240149
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
749 PM MDT Sat Aug 23 2025

COC015-043-240200-
/O.CON.KPUB.SV.W.0362.000000T0000Z-250824T0200Z/
Chaffee CO-Fremont CO-
749 PM MDT Sat Aug 23 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR EAST CENTRAL CHAFFEE AND NORTHWESTERN FREMONT COUNTIES...

At 749 PM MDT, a severe thunderstorm was located near Nathrop, or 52
miles east of Gunnison, moving south at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Nathrop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3881 10592 3882 10592 3880 10591 3877 10593
      3877 10594 3872 10595 3870 10597 3869 10584
      3862 10586 3867 10613 3882 10602
TIME...MOT...LOC 0149Z 002DEG 17KT 3873 10598 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

kam

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 5:42 PM MDT, 1 hour 46 minutes earlier. Its key messages:

  • Showers and thunderstorms continue into this evening, especially over the mountains. A strong/severe storm is possible, especially Teller County/Palmer Divide.
  • More widespread thunderstorms expected on Sunday, with strong to severe storms possible over the southeast plains.
  • Cooler and active weather likely for much of next week, with daily shower and thunderstorm development over south central and southeast Colorado.
  • Low to medium chance for strong to severe storms each day, along with heavy rainfall and localized flooding.
Area forecast discussion, Aug 23, 5:42 PM MDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
542 PM MDT Sat Aug 23 2025

.KEY MESSAGES...

- Showers and thunderstorms continue into this evening,
  especially over the mountains. A strong/severe storm is
  possible, especially Teller County/Palmer Divide.

- More widespread thunderstorms expected on Sunday, with strong
  to severe storms possible over the southeast plains.

- Cooler and active weather likely for much of next week, with
  daily shower and thunderstorm development over south central
  and southeast Colorado.

- Low to medium chance for strong to severe storms each day,
  along with heavy rainfall and localized flooding.

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 208 PM MDT Sat Aug 23 2025

Storms developing on schedule across the mountains this
afternoon, although eastern mountain/I-25 and southeast plains
haven't seen much development as of 2 pm, as low clouds have
lingered, limiting instability. For the remainder of the
afternoon into the evening, expect mountain convection to expand
and strengthen, especially at locations where morning
cloudiness cleared early. Suspect best chance for a strong to
severe storm will be in Teller County and along the Palmer
Divide, where low level wind shear (0-6km shear 30-40 kts) is
strongest, and pocket of relatively cloud free air over the
Front Range has allowed deeper instability (CAPE over 1000 J/KG)
to develop. Elsewhere over the high terrain, main threat from
storms will be heavy rainfall, as PWAT climbs to over an inch
and surface dewpoints are mostly in the 50s. For the I-25
corridor and southeast plains, instability is more limited,
leading to weakening convection moving off the mountains through
the evening. Storms will slowly dissipate late evening, though
plentiful moisture suggests at least weak shower activity may
linger toward/past midnight before precip ends early Sunday
morning.

On Sunday, set-up appears to favor more widespread convection,
especially across the plains. Bulk shear increases a bit into
the 35-45 kt range, with CAPE running 1000+ J/KG at most
locations by afternoon as we see more sun than Sat across the
area. Most CAMs suggest mountain convection forms around midday,
with widespread storms then rolling southeast over the I-25
corridor by mid/late afternoon, then across the southeast plains
late afternoon/evening. Models differ slightly on where
strongest low level convergence and subsequent greatest severe
threat will be, though rough consensus is along a LIC/LHX/Kim
line where sely surface winds will be strongest, though at least
a low end severe storm will be possible anywhere along and east
of the mountains during the afternoon/evening. Heavy rainfall/flash
flooding a threat as well, with greatest risk over El
Paso/Teller Counties, where heavier rain has fallen recently.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Issued at 314 AM MDT Sat Aug 23 2025

No real big change in the large scale pattern moving into
Monday and Tuesday, keeping precip chances high for most of the
area. A cooler air mass will work its way in though and bring
well below normal temps to the region on these days. Will need
to keep an eye on how instability evolves during this period, as
its looking to shift more over the higher terrain and possibly
lower. Not quite confident on this trend though and will
continue to keep a close eye given the likely forcing for ascent
and additional precip development. Ridge does appear to shift
east and eventually flatten by the middle/end of next week,
bringing a shift to more of a west to southwest flow aloft. Will
see temps warm slightly though still stay below normal for this
time of the year. Moisture doesn't really go anywhere and looks
to help support continued daily shower and thunderstorm
development across the region.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 542 PM MDT Sat Aug 23 2025

Upper high pressure will remain over the desert SW, imparting an
active northwest flow aloft across Colorado through the near-term.
Overall, VFR conditions for much of the area over the next 24 hours,
including the three main TAF sites of KCOS, KPUB and KALS. Variances
at terminals attached below.

KCOS: TEMPO through 03z for -TSRA, variable gusts to 30 kts and MVFR
cigs. Decreasing low and mid level clouds overnight, then VCTS
reintroduced starting 20z tomorrow with a TEMPO 20z-24z for -TSRA.

KPUB: PROB30 01z-04z for -TSRA, variable gusts to around 30 kts and
MVFR cigs. Added a PROB30 for lingering showers from 04z-07z
tonight, then decreasing clouds overnight. Also added a PROB30 for -
TSRA 20z-24z tomorrow.

KALS: PROB30 for -TSRA, variable gusts to 40 kts and MVFR vsby
through 02z tonight. MVFR cigs tonight through 11z expected, then
VFR. VCTS reintroduced tomorrow starting 19z with a TEMPO 20z-24z
for -TSRA.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...PETERSEN
LONG TERM...RODRIGUEZ
AVIATION...MOORE
Hazardous weather outlook, Aug 23, 12:02 PM MDT, 7 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1202 PM MDT Sat Aug 23 2025

COZ058>089-093>099-241815-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1202 PM MDT Sat Aug 23 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms will develop this afternoon over the
mountains, then push into interior valleys and the I-25 corridor
during the late afternoon and early evening hours. Isolated
storms may hold together long enough to reach the southeast plains
as well, mainly this evening. Storms will be capable of producing
50 mph outflow winds, frequent lightning, half inch hail and
locally heavy rainfall. One or two storms could become strong to
severe, with 60 mph winds and hail to 1 inch in diameter,
especially over the eastern mountains and Pikes Peak Region.
Locally heavy rainfall will also be possible along with an
elevated flash flood risk.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Monsoon moisture will continue to increase Sunday into next week.
Moderate to heavy rainfall will be possible over all of the
region Sunday through next week, with several inches of rain
possible over a large portion of the area. This will have the
potential to produce flooding over the region.

Additionally, there is a risk for strong to severe storms each
afternoon, mostly over the eastern plains and I-25 corridor,
especially towards the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

10/RODRIGUEZ

In the hours before

Special weather statement, Aug 23, 4:15 PM MDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
415 PM MDT Sat Aug 23 2025

COZ081-232245-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
415 PM MDT Sat Aug 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TELLER COUNTY
THROUGH 445 PM MDT...

At 415 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Cheesman Reservoir, or 34 miles northwest of
Colorado Springs, moving south at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern Teller
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3913 10528 3900 10521 3899 10533 3913 10533
TIME...MOT...LOC 2215Z 344DEG 30KT 3912 10535

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Hodanish
Special weather statement, Aug 23, 4:24 PM MDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
424 PM MDT Sat Aug 23 2025

COZ074-075-232315-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
424 PM MDT Sat Aug 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HUERFANO...EAST
CENTRAL COSTILLA AND WEST CENTRAL LAS ANIMAS COUNTIES THROUGH 515 PM
MDT...

At 423 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cuchara, or 38 miles east of San Luis Valley Airport, moving
southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail and torrential
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. Torrential rainfall could cause wash outs on
         mountain roads.

This storm will remain over mainly rural areas of southwestern
Huerfano, east central Costilla and west central Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3737 10533 3742 10517 3726 10501 3717 10520
TIME...MOT...LOC 2223Z 314DEG 12KT 3733 10519

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KT
Special weather statement, Aug 23, 4:28 PM MDT, 3 hours before
Special Weather Statement
National Weather Service Pueblo CO
428 PM MDT Sat Aug 23 2025

COZ070>073-232300-
Southern San Luis Valley CO-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
428 PM MDT Sat Aug 23 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN ALAMOSA...WESTERN
HUERFANO AND NORTH CENTRAL COSTILLA COUNTIES THROUGH 500 PM MDT...

At 427 PM MDT, Doppler radar was tracking a strong thunderstorm over
San Luis Lake, or 16 miles northeast of Alamosa, moving south at 25
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail and torrential
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. Heavy rain could cause washouts along rural roads.

Locations impacted include...
San Luis Lake, Great Sand Dunes, and Blanca Peak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3768 10578 3772 10558 3750 10542 3743 10576
TIME...MOT...LOC 2227Z 340DEG 23KT 3765 10567

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

KT
Special weather statement, Aug 23, 4:43 PM MDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Pueblo CO
443 PM MDT Sat Aug 23 2025

COZ081-232315-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
443 PM MDT Sat Aug 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TELLER COUNTY
THROUGH 515 PM MDT...

At 443 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cheesman Reservoir, or 31 miles northwest of Colorado Springs, moving
southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern Teller
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3913 10519 3909 10511 3894 10528 3905 10533
      3913 10533
TIME...MOT...LOC 2243Z 319DEG 11KT 3911 10528

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, Aug 23, 5:35 PM MDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
535 PM MDT Sat Aug 23 2025

COZ074-088-240000-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
535 PM MDT Sat Aug 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAS ANIMAS COUNTY
THROUGH 600 PM MDT...

At 535 PM MDT, Doppler radar was tracking a strong thunderstorm near
Raton Pass, or 8 miles southeast of Trinidad, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southwestern Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 10447 3709 10452 3718 10427 3700 10420
      3699 10436
TIME...MOT...LOC 2335Z 249DEG 18KT 3706 10444

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Hodanish
Special weather statement, Aug 23, 7:04 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
704 PM MDT Sat Aug 23 2025

COZ062-063-240130-
Central Chaffee County Below 9000 Ft CO-
Western Mosquito Range/East Chaffee County above 9000Ft CO-
704 PM MDT Sat Aug 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHAFFEE COUNTY
THROUGH 730 PM MDT...

At 703 PM MDT, Doppler radar was tracking a strong thunderstorm over
Trout Creek Pass, or 56 miles northeast of Gunnison, moving southeast
at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Trout Creek Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3894 10603 3891 10599 3892 10599 3891 10597
      3888 10598 3888 10594 3887 10593 3885 10594
      3881 10591 3877 10593 3877 10594 3872 10594
      3871 10597 3894 10605
TIME...MOT...LOC 0103Z 315DEG 12KT 3891 10598

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

kam

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:04 PM MDTSpecial Weather StatementPUBChaffee26 min
Aug 23, 7:59 PM MDTSevere Thunderstorm WarningPUBChaffee, Fremont31 min
Aug 23, 8:09 PM MDTSpecial Weather StatementPUBFremont36 min
Aug 23, 8:30 PM MDTSpecial Weather StatementPUBFremont45 min
Aug 24, 1:37 PM MDTSpecial Weather StatementPUBTeller23 min
Aug 24, 2:00 PM MDTSpecial Weather StatementPUBTeller30 min
Aug 24, 2:06 PM MDTFlood WatchPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more34 hr
Aug 24, 2:06 PM MDTSpecial Weather StatementPUBTeller24 min
Aug 24, 2:26 PM MDTSpecial Weather StatementPUBEl Paso34 min
Aug 24, 2:37 PM MDTSpecial Weather StatementPUBChaffee23 min
Aug 24, 2:40 PM MDTSevere Thunderstorm WarningPUBEl Paso35 min
Aug 24, 3:08 PM MDTSevere Thunderstorm WarningPUBEl Paso37 min
Aug 24, 3:24 PM MDTFlash Flood WarningPUBEl Paso92 min
Aug 24, 3:26 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo34 min
Aug 24, 3:50 PM MDTSevere Thunderstorm WarningPUBPueblo40 min
Aug 24, 4:11 PM MDTSevere Thunderstorm WarningPUBFremont34 min
Aug 24, 4:21 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBPueblo39 min
Aug 24, 4:31 PM MDTSpecial Weather StatementPUBEl Paso29 min
Aug 24, 4:47 PM MDTSpecial Weather StatementPUBTeller28 min
Aug 24, 4:48 PM MDTSpecial Weather StatementPUBFremont27 min
Aug 24, 5:06 PM MDTSpecial Weather StatementPUBKiowa24 min
Aug 24, 5:08 PM MDTSpecial Weather StatementPUBHuerfano37 min
Aug 24, 5:09 PM MDTSpecial Weather StatementPUBPueblo36 min
Aug 24, 5:19 PM MDTSpecial Weather StatementPUBFremont26 min
Aug 24, 5:20 PM MDTSpecial Weather StatementPUBBaca25 min
Aug 24, 5:22 PM MDTSpecial Weather StatementPUBEl Paso23 min
Aug 24, 5:26 PM MDTSpecial Weather StatementPUBElbert34 min
Aug 24, 5:31 PM MDTSevere Thunderstorm WarningPUBKiowa44 min
Aug 24, 5:36 PM MDTTornado WarningPUBKiowa24 min
Aug 24, 5:54 PM MDTTornado WarningPUBKiowa36 min
Aug 24, 5:57 PM MDTSpecial Weather StatementPUBElbert33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.